Alert archive / Vermont / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 23, 2002, 6:38 PM EDT for Essex County, Orleans County, Vermont. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2002, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 23, 2002, 7:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Essex County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 4:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 232238 SVRBTV VTC009-019-232315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 636 PM EDT SUN JUN 23 2002 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESSEX COUNTY IN VERMONT ORLEANS COUNTY IN VERMONT * UNTIL 715 PM EDT * AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF EAST CHARLESTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ISLAND POND...EAST CHARLESTON AROUND 640 PM EDT NEAR BLOOMFIELD AROUND 650 PM EDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:49 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 23, 4:49 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
449 PM EDT SUN JUN 23 2002
RADAR LOOP SHOWING A STRONG LINE OF TSTMS ACROSS THE OTTAWA VLY
ATTM. AREA UNDER SVR TSTM WATCH UNTIL 11 PM EDT. WILL GO WITH
LIKELY POPS TONIGHT. SHOWERS/TSTMS SHOULD END BY MIDNIGHT IN THE
NORTHERN ZONES...AND BY EARLY MORNING ACROSS SRN VT. HIGH PRES TO
BUILD INTO THE AREA ON MONDAY FOR FAIR AND DRY WX THROUGH MOST OF
TUESDAY. WARM FRONT TO WILL APPROACH THE AREA LATE TUES NIGHT...SO
HAVE PUT IN A CHANCE OF SHOWERS LATE TUESDAY NIGHT. MODELS SHOW
UPPER SHRTWV TO DIG SEWD ACROSS THE GREAT LAKES TUES NIGHT AND WED.
WILL GO WITH LIKELY POPS FOR SHOWERS/TSTMS WED AND THU.
EXTENDED...WILL REMOVE MENTION OF PRECIP ON FRIDAY AND MOST OF
SATURDAY AND WILL GO WITH PARTLY CLOUDY SKIES.
.BTV...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM EDT
VTZ001>012 NYZ026>031-034-035.
WGHIn the hours before
Special weather statement, Jun 23, 4:33 PM EDT, 2 hours 5 minutes before
NYZ026>031-034-035-VTZ001>012-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 430 PM EDT SUN JUNE 23 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT FOR THE FOLLOWING COUNTIES... IN NORTHERN NEW YORK STATE...SAINT LAWRENCE...FRANKLIN... CLINTON...AND ESSEX COUNTIES. IN VERMONT...GRAND ISLE...FRANKLIN... ORLEANS...CALEDONIA...ESSEX...LAMOILLE...CHITTENDEN...WASHINGTON... ADDISON...ORANGE...WINDSOR...AND RUTLAND COUNTIES. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. ST JEAN/NWSFO BURLINGTON VT
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:47 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 43 min |
| Jun 23, 7:17 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans | 43 min |
| Jun 23, 7:27 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 63 min |
| Jun 23, 7:56 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.